How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Chris C. Your Own Question
Chris C.
Chris C., Nurse
Category: Health
Satisfied Customers: 1078
Experience:  Nurse with with 10+ yrs. in wellness care, geriatrics, hospice and acute care.
66637759
Type Your Health Question Here...
Chris C. is online now
A new question is answered every 9 seconds

I took two doses of 40 paracetamol tablets on Monday and Thursday

Customer Question

I took two doses of 40 paracetamol tablets on Monday and Thursday of last week. They made me sick for a few hours 3 or 4 hours after taking them, but after that, not much. Just a bit queasy and light headed now. Leaving aside the mental health question, what happenned, what might happen?? I thought it would be a toxic dose
Submitted: 3 years ago.
Category: Health
Expert:  Chris C. replied 3 years ago.
Many individuals with paracetamol toxicity may have no symptoms at all in the first 24 hours following overdose. Others may initially have nonspecific complaints such as vague abdominal pain and nausea. With progressive disease, signs of liver failure may develop including low blood sugar, easy bleeding, and liver damage. Hearing loss can also be caused by massive doses for a long period of time. This is the number one drug that is used to attempt suicide and one of the worst possible choices. Over 90% of those that try to overdose on paracetamol (acetaminophen in the US) recover with no lasting health issues. The chances of death from taking even twice as many tablets as you describe is near 0. These pills can make you very ill feeling but do not result in death in all but a few VERY rare cases. Of course no one should take more than recommended on the bottle and suicide is never acceptable, etc.
Expert:  Chris C. replied 3 years ago.
Were you able to read my reply?